Social Anxiety Support Forum banner

1 - 20 of 28 Posts

·
Registered
Joined
·
851 Posts
Discussion Starter · #1 ·
Has anyone experienced any hair loss while on Nardil? I've been on it two months and didn't notice any until all the sudden today I had a lot of shedding. I've been on propecia for a few years and it stopped my shedding. Why would Nardil randomly cause shedding today? Or is it probably something else like using too much conditioner the last few days? I'm not trying to lose my hair! Please tell me it's not the Nardil
 

·
Registered
Joined
·
851 Posts
Discussion Starter · #3 ·
I'm really not sure. I don't think it's nardil because the shedding just started today after I've already been on nardil for two months. That'd be pretty weird. Meanwhile, I've had a really itchy scalp the last few weeks and have been scratching and picking at it and using a bunch of different shampoos and stuff to try and treat it. Hopefully that's what caused the shedding. I would think that would be the more likely explanation. I just worry that it's Nardil somehow.
 

·
Registered
Joined
·
96 Posts
I can't say definitely, but I'm pretty sure Nardil has affected my hair. It seemed to cause some shedding (that's slowed down now), and I have curly hair which seems a little less healthy/nice since starting Nardil. :/ It was the worst at the beginning when it was drying my skin too, which has stopped now but now it seems to be increasing acne.
 

·
Fighting demons!
Joined
·
767 Posts
Propecia causes depression and anxiety. 5 alpha reductase synthesises GABA. That's why if you take propecia you will never get drunk because alcohol is a sedating gabaergic drug, propecia kills that.


Propecia not only shrinks your willy nilly but also your brain.
 

·
Fighting demons!
Joined
·
767 Posts
I don't want to sound pessimistic but propecia proberly caused your anxiety. That's the devils pill.
 

·
Registered
Joined
·
851 Posts
Discussion Starter · #9 ·
I can't say definitely, but I'm pretty sure Nardil has affected my hair. It seemed to cause some shedding (that's slowed down now), and I have curly hair which seems a little less healthy/nice since starting Nardil. :/ It was the worst at the beginning when it was drying my skin too, which has stopped now but now it seems to be increasing acne.
Yes I definitley feel like I've had the same side effect as you. My head has gotten all dry and itchy and I've been picking and scratching at it, leading to more shedding. I really hope the shedding stops and that hair just grows back naturally. Also, I'm worried the Nardil is somehow causing the propecia to not work somehow. If I continue to have shedding on Nardil, I'll have to stop it unfortunately :( Losing my hair just makes me more depressed. Propecia had stopped my hair loss, so hopefully this is just a temporary phase of shedding and reverses shortly.
 

·
Registered
Joined
·
851 Posts
Discussion Starter · #10 ·
hie iwillcomeoveranxiety I would like to know if nardil, now works on you on S.A ?
I'm just over 2 months in and getting close to 4 weeks on 75 mg. I think it has helped slightly overall, more so with mood but I still have many side effects like the hypotension. It's going to have to start working much better If I'm going to stay on it, otherwise the side effects simply aren't worth it. It's still relatively early for me though. I need to give it some more time, unless the shedding doesn't stop or gets worse, then I may need to get off of it regardless.
 

·
Registered
Joined
·
462 Posts
I'm just over 2 months in and getting close to 4 weeks on 75 mg. I think it has helped slightly overall, more so with mood but I still have many side effects like the hypotension. It's going to have to start working much better If I'm going to stay on it, otherwise the side effects simply aren't worth it. It's still relatively early for me though. I need to give it some more time, unless the shedding doesn't stop or gets worse, then I may need to get off of it regardless.
To fight against the side effects you can simply lower the dose and allow time for the drug even in small doses faireson effect.
This is what I do for iproniazid (MAOI), for 1 month I was at high doses with alot of effects and bothersome since one week I'm normal-low dose no side effects.
 

·
Registered
Joined
·
851 Posts
Discussion Starter · #13 ·
I don't want to sound pessimistic but propecia proberly caused your anxiety. That's the devils pill.
No I feel into anxiety and depression a couple years before I ever started Propecia. Propecia has not made it any worse or better. I've taken substantial time off from Propecia and anxiety and depression never improved either. I've also gotten plenty drunk while on Propecia.
 

·
Registered
Joined
·
851 Posts
Discussion Starter · #14 ·
To fight against the side effects you can simply lower the dose and allow time for the drug even in small doses faireson effect.
This is what I do for iproniazid (MAOI), for 1 month I was at high doses with alot of effects and bothersome since one week I'm normal-low dose no side effects.
Hmm does that include the potential side effect of shedding/hair loss? I didn't have it while I was on 60 mg. It's hard to tell though if the shedding is from Nardil because it didn't happen until 2 months into taking Nardil. And I don't know if it's from Nardil itself, Nardil somehow making Propecia not work, or just from my scalp getting dry and itchy. Sucks not knowing what is truly causing it. Guess I'll just have to wait and see, hopefully any loss hair comes back when I figure out the problem.
 

·
Registered
Joined
·
851 Posts
Discussion Starter · #15 ·
Anyone know if Nardil can cause Propecia to not work or cause hair loss by itself?


I didn't start shedding until two months in on Nardil and the shedding happened shortly after my scalp had gotten really itchy, dry, flaky, and I've been picking at it a lot.

My hair loss has stopped ever since I've been on Propecia. Is it likely the recent shedding is because of the issue with my scalp or that Nardil somehow randomly started making me lose my hair two months in?

I could really use the advice on how I can figure this out. I can't lose any more hair! But also I don't want to quit Nardil because I don't even know if it's from the Nardil
 

·
Down the rabbit hole
Joined
·
4,499 Posts
This is a longshot, but Dopamine, hitting the pituitary gland, thus reducing Prolactin and increasing Testosterone...
 

·
Registered
Joined
·
851 Posts
Discussion Starter · #17 ·
This is a longshot, but Dopamine, hitting the pituitary gland, thus reducing Prolactin and increasing Testosterone...
Hmm so basically it's an extreme long shot and rare that Nardil would be able to cause any type of hair loss? Hopefully it's got to be likely from the major scalp itching issues I'm having and if I take care of that it goes back to normal.

Do you think I could try bumping Nardil down from 75 mg to 60 mg if it does happen to be from Nardil somehow? Could a lower dosage stop the shedding, or would I have to come off Nardil entirely? My shedding only started until I was already 2 months in and 3-4 weeks on 75mg.
 

·
Registered
Joined
·
51 Posts
I have a problem with hair loss and psychiatric drugs. All APs, anti-convulsants and lithium make my hair fall out. I am on Nardil and have had no hair loss. Before I start any med I google it to see if hair loss could be an issue and I don't recall coming across anyone on Nardil with it. When your hair falls out due to meds, it is a condition called telogen effluvium. It is really, really stressful to lose your hair -- I KNOW. But it does grow back. The only way to stop it though is to stop the medication and wait about six months for the shedding phase to complete itself. For me the shedding always starts within the first week or two, not two months in. I would give yourself more time before coming off the Nardil.
 

·
Registered
Joined
·
851 Posts
Discussion Starter · #19 ·
I have a problem with hair loss and psychiatric drugs. All APs, anti-convulsants and lithium make my hair fall out. I am on Nardil and have had no hair loss. Before I start any med I google it to see if hair loss could be an issue and I don't recall coming across anyone on Nardil with it. When your hair falls out due to meds, it is a condition called telogen effluvium. It is really, really stressful to lose your hair -- I KNOW. But it does grow back. The only way to stop it though is to stop the medication and wait about six months for the shedding phase to complete itself. For me the shedding always starts within the first week or two, not two months in. I would give yourself more time before coming off the Nardil.
Very informative post. Thank you very much. So are you taking Propecia for your hair loss? My psychiatrist also said he didn't come across anything indicating that Nardil causes hair loss. I'm just worried it possibly interacts with Propecia somehow and makes Propecia stop working?
 

·
Fighting demons!
Joined
·
767 Posts
I would rather go bald than take the willy nilly shrinking drug called propecia.
 
1 - 20 of 28 Posts
Top